MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL
Model Number G16772
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the display arm was falling apart and hanging by its wires.No patient or staff injury reported.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The affected device was examined onsite by the dräger service and the collected information including photos were provided for further investigation.The affected light system was installed in january 2023 and has been in use for about 18 months.The affected spring arm did not fall down and was held in place by the frictions brakes as expected.The provided photos showed a visible gap where no washers (shims) were installed under the retaining ring (circlip) of the spring arm.The washer prevents unspecified movements of the retaining ring, and the assembly instruction states: ¿possible twisting of the retaining ring can cause the spring arm to come loose during rotational movements.The shim must be present under the circlip.¿ the device was repaired by replacing the retaining ring and installing it according to the assembly instruction.The spring arm is attached to the cantilever arm of the central axis with a retaining ring (circlip).If this ring is not inserted correctly during assembly, is bent too much during insertion or is assembled without the washers, it can be levered out of the intended pin groove.As a result, the mechanical connection between the cantilever arm and the spring arm is lost and the spring arm system can move and possibly fall down.The condition of the system is checked during commissioning, maintenance and in case of a repair.Dräger was not involved in the installation at the customer site.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
POLARIS 600
Common Device Name
LIGHT, SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20949852
Report Number9611500-2024-00572
Device Sequence Number8244538
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)221104(93)G16720-23
Combination Product (Y/N)N
PMA/510(K) Number
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG16772
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown